# SDR BT7Y2016021200086

- Difficulty date: January 21, 2016
- Submitted: February 12, 2016
- Operation: General aviation
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Part number: 4610000101
- Part serial: T713309203
- Condition: Defective
- Location: Galley
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING REPAIR, A HEATING ELEMENT CONNECTION WAS FOUND TO BE DETACHED DUE TO ELECTRICAL ARCING AND OVERHEATING.  OTHER BEVERAGE MAKERS OF THE SAME TYPE WERE INSPECTED AND 5 OF THE 20 WERE FOUND TO EXHIBIT OVERHEATING TO DIFFERENT DEGREES.  WHEN TESTED ON THE BEVERAGE MAKER TEST RIG, WIRES WERE AGITATED SLIGHTLY AND FOUND TO BE CAUSING ARCING SMOKE AND ACRID FUMES.  NONE  OF THE UNITS SHOWING SIGNS OF OVERHEATING WERE REMOVED FROM ACFT FOR SMOKE, FUMES OR OVERHEATING.  INCLUDING THE UNIT WITH THE WIRE ALREADY DETACHED, WHICH HAD THE DEFECT TEXT, BLUE POWER LIGHT FLASHING, WHICH INDICATES THE FAILURE OF 1 OR MORE PHASES OF THE HEATING CIRCUIT.  TECHS HAVE SEEN SOME DISCOLORATION IN A SMALL NUMBER CRIMP CONNECTORS AND HAVE REPLACED ASSOCIATED HEATING ELEMENT.  IT IS ONLY IN THE LAST 2 DAYS THAT THE ISSUE HAS BEEN NOTED AS BEING SEVERE ENOUGH TO EXHIBIT FAILURE OF THE INTEGRITY OF THE WIRE OR TERMINAL, AND THE VISIBLE SIGNS OF ARCING AND SMOKE/FUMES.
